MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Catalog Number RMS-060022-R
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Obstruction/Occlusion (2422)
Date of Event 04/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via cir complaint form "as reported to customer relations via cir complaint form "on 13jan2020 the device was placed due to chronic hydronephrosis via cystoscopy with retrograde pyelogram.Placement was confirmed via fluoroscopy.Device was removed emergently on (b)(6) 2020 due to complication of stent dislodgement and encrustation and was a device deficiency.Site stated ¿emergent procedure for dislodgement and heavily calcified metal stent.Thick, purulent effluvium released after new stent placed." (b)(4) captures the encrustation and this complaint captures the stent dislodgement patient outcome: there is data is still pending with multiple queries.Site states there were adverse events involving the study device but has not entered the adverse event data.Patient/event info - notes: no manufacture additional questions were asked as this is a cri pmcf study complaint.-(b)(4) 09jan2024.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 31-jul-2024.
 
Additional Manufacturer Narrative
Device evaluation: 01 x rms-060022-r device of lot number c1646870 was not returned to cirl for evaluation.Therefore, with the information provided, a document-based investigation was conducted.This file is related to (b)(4) from (b)(4) which will capture heavily calcified metal stent and (b)(4) which will capture acute kidney injury related to the device.Lab evaluation: the device evaluation could not be completed as the device was not returned for evaluation.Manufacturing records: prior to distribution all rms-060022-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Review historical data: a review of the manufacturing records of lot c1646870 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records of lot number c1646870 confirms the failure mode has not previously occurred for this work order.The instructions for use, ifu0020 which accompanies this device instructs the user to ¿stent dislodgement/migration is listed as a potential adverse event associated with indwelling ureteral stents¿.As per instructions for use, ifu0020, users are cautioned as follows: ¿individual variations of interaction between stents and the urinary system are unpredictable." the ifu goes on to state "patients using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage.There is no evidence to suggest the user did not follow the ifu.(ifu0020).Image review n/a.Images were not provided.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to inherent risk of the device, as migration or stent dislodgement is a potential adverse event associated with the use of the rms device.It is also possible patients pre-existing condition could have led to stent dislodgement reported.Confirmation of complaint: complaint is confirmed based on the customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: complaint is confirmed based on the customer and/or rep testimony.Failure identified: stent dislodgement- 01 device confirmed used.According to the initial reporter, the patient required an additional procedure, and the device was removed emergently due to complication of stent dislodgement and encrustation and was a device deficiency.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to inherent risk of the device, as migration or stent dislodgement is a potential adverse event associated with the use of the rms device.It is also possible patients pre-existing condition could have led to stent dislodgement reported.Complaints of this nature will continue to be monitored for similar events.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18666717
Report Number3001845648-2024-00046
Device Sequence Number8331936
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)220904(10)C1646870
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Catalogue NumberRMS-060022-R
Device Lot NumberC1646870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/27/2020
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight83 KG